Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Frustrated With Your Weight?
avatar
Caprice_WebMD_Staff posted:
After reading this WebMD article:

Five Surprising Reasons You're Gaining Weight

...I wondered what about your own weight or diet pursuits are the most frustrating for you?
Reply
 
avatar
Jane Harrison Hohner, RN, RNP responded:
Dear Caprice: Wow, that was a great article! Thanks for alerting us. I would love to hear more from our readers if they think these reasons are valid.

In Appreciation,
Jane
 
avatar
Caprice_WebMD_Staff replied to Jane Harrison Hohner, RN, RNP's response:
I look forward to responses here too, Jane, thanks!
 
avatar
bpcookie responded:
I went to the site and read the 5 reasons that you could be gaining weight. Makes so much sense. Ive been putting on the pounds like crazy. I was 118 lbs and then I started taking Lyrica and *poof* I look like a Water Buffalo now. Ive been on Lyrica for about 4 months and I now weigh 143 lbs. I know that Lyrica is known to cause weight gain but eating chocolate cake prob. doesn't help me a bit.

Also I haven't been sleeping well and my life is full of stress, its not a wonder that I have fat piling on my rear end. uuuggghhh.

Thanks for sharing this with us Caprice hun.
 
avatar
Paso49 responded:
I had textbook symptoms of low thyroid, including gaining 3-4 pounds a year for the past 15 years. My doctor kept telling me my thyroid was normal. I finally went to a thyroid specialist, got a different type of test, was diagnosed with low thyroid and am on medication now. I feel great and my weight is coming back down. If this is happening to you, please go see a specialist. I was so frustrated because I am a very healthy eater and just kept gaining weight and struggled with the symptoms for such a long time.
 
avatar
An_247845 replied to Paso49's response:
My family doctor says the same thing every year to me.
OH, but I haven't remembered to tell him my mom had low thyroid.
Do you remember what specific test the specialist did?
I assume it was from blood sample.

CONGRATS!
for being proactive on your health

BLESSINGS!
 
avatar
Caprice_WebMD_Staff replied to bpcookie's response:
I'm glad you found it helpful or at least validating, Bpcookie. I hope you find a way to deal with the weight gain despite the Lyrica.
 
avatar
Caprice_WebMD_Staff replied to Paso49's response:
Hi Paso,

Thank you for sharing your story and encouraging others to persist when they know something is out of kilter.
 
avatar
lindaam responded:
always had a time with portion control and also having too much of a love of starchy foods (potatoes, pasta, breads). In late July (my last dr visit) my doctor wanted me to lose at least 10 pounds and did some blood tests. He called me a couple days later telling me I am pre-diabetic. He suggested I cut down on the carbs and sugar. I immediately went on a low carb diet. I wouldnt say it was easy, but it is not that hard either. If I knew I could do this I would haved done it 10 years ago! Anyway, since late July I lost about 19 lbs and feeling great. My back used to hurt when I did gardening. I feel in much better shape. I totally agree with needing more sleep. I used to never get enough sleep. I am working hard on getting more. About 7 is enough for me. My doctor didnt tell me but I decided to go the extra mile and start tracking my blood sugar numbers. Losing a little weigh really makes your numbers go down. I am so glad my doctor was proactive and didnt wait until I became diabetic. I now have heathy blood sugar numbers.
 
avatar
Caprice_WebMD_Staff replied to lindaam's response:
That's great to hear how you're doing, Lindaam! Very encouraging!


Helpful Tips

extended period
I have had a period for almost three weeks. The first week was normal with a lot of cramping. The second week was like when you are almost ... More
Was this Helpful?
52 of 102 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.